Tsh of 1.85 but still feel lacking in energy. Wondering if I could take an extra Levothyroxin once a week or should I return to the gp?

Diagnosed underactive 7 years ago, on 50mcg to start with but increased to 75mcg 5 years ago. Recent bt showed tsh 1.85 which gp says is normal. Feel tired and lethargic lately and slightly achey.

Just don't have the energy at the mo, was wondering whether to take an extra 50mcg once a week, or should I return to the gp to be told I'm within normal range.

5 Replies

  • Your TSH is to high at 1.85 - most people find that to start feeling anywhere near normal their TSH needs to be under one.

    Taking an extra 50mcg's once a week, in my opinion, will do little for you. You really need an increase of 25mcg's a day and then go from there.

    Go back to your GP and TELL him that your body works better if your TSH is under one. TELL him a TSH of 1.85 might be "normal" for some but it is certainly NOT normal for you as a "one size fits all" does not exist in the thyroid world you live in. Do it with confidence and you might be surprised at the result. My endo decided to tell me a TSH of 2.6 was fine until I told him exactly what I have just told you to say - he thought about it for a minute and said "o.k your TSH is a little high lets increase your meds" so within a minute he went from a TSH of 2.6 being fine to a TSH of 2.6 being high.

    Have you had all the normal vitamins tested to see if these could also be contributing to your problems. If you haven't then ask him to test your VitD, B12, Ferritin, iron and folates as any of these, if low or even low in range, could be causing some of your symptoms.

    Moggie x

  • Thanks very much for the comments. Will certainly act on them x

  • I agree with the comments above but wanted to add that if you ask for your test results from the last 7 years, or at least 3 years you may find that your TSH was lower and if you felt ok with a lower level then this may add to your argument.


  • Thank you too. x

  • mine was 1.7m and my GP said the same but i,m feeling just like you..:(

You may also like...